Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 9288

Case report
Table of Contents - Year : 2017 | Month : February | Volume : 11 | Issue : 2 | Page : FD03 - FD04

Dasatinib Induced Cardiac Tamponade- A Rare Association FD03-FD04

Sushant Wattal, Mugula Sudhakar Rao, GS Naveen Chandra, U.K. Abdul Razak, K Ranjan Shetty

Correspondence
Dr. Abdul Razak U.K.,
Assistant Professor, Department of Cardiology, KMC, Manipal-576104, Karnataka, India.
E-mail: msudhakar88@gmail.com

Drug induced cardiac tamponade is rare. Therapy for imatinib resistant Chronic Myeloid Leukaemia (CML) is an emerging challenge in clinical haematology. For such cases treatment with second line tyrosine kinase inhibitors like dasatinib has resulted in improved outcomes. Dasatinib is a second line BCR-ABL tyrosine kinase inhibitor used in the treatment of Imatinib resistant or Imatinib intolerant CML. Dasatinib has been reported to cause severe pericardial effusions in 1% of all patients in clinical studies. We report here a case of Dasatinib induced cardiac tamponade in whom all other causes of pericardial effusion were excluded and whose clinical symptoms as well as effusion showed no recurrence one month after the drug was stopped.